Does anyone else have stomach and digestive issues?

I’ve had bloating, gas, frequent bowel movements and or diarrhea off and on for a while.


Community Answers
  • Richard Faust moderator
    1 year ago

    Hi Bakersgirl. As Leanne said, many of the stomach issues related to RA are caused by medication. The condition is called Gastro Esophageal Reflux Disease (GERD). This article from our editorial team offers tips on reducing the effects of GERD: https://rheumatoidarthritis.net/diet-and-nutrition/decreasing-gerd/. Hope this information helps and thanks for being a member of the community. Richard (RheumatoidArthritis.net Team)

  • ldonaldson
    1 year ago

    Hello Bakersgirl,
    I am so sorry to hear that you are having trouble with this. Usually, the number one cause of stomach upset issues is a side effect of the medicines, at least in my experiences. Are you currently on medication to treat RA? Also, many NSAID’s (a commonly prescribed anti-inflammatory for pain such as ibuprophen or meloxicam) can cause a great deal of stomach upset as well. Oftentimes if it is a side effect of medication to specifically treat RA, such as lefleunomide (Arava) or methotrexate, the side effects should go away with time.
    Either way, please speak with your doctor about it to rule out any additional issues that may be causing your stomach and digestive issues such as IBD.
    I sure hope you can find some relief or at least answers soon.
    Take care,
    Leanne, Community Moderator

  • Share Your Answer

    Poll